MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23746
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 05/10/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Pma/510(k): k141148.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that the patient was undergoing a lead extraction procedure due to a recurrent icd pocket infection with perforation of the pocket.Before the lead extraction procedure was started, a transitional pacing lead was positioned after several unsuccessful attempts.The patient had difficult anatomy, notably a persistent vena cava.The first targeted lead was a five-year-old atrial lead (medtronic capsurefix novus mri 5076-52).After unsuccessful attempts to turn back the leads screwed in connection to the atrium, the connector was finally cut and a liberator locking stylet was placed.A one-tie compression coil was also wrapped around the lead.Products worked as expected.Extraction was successful by pulling the atrial lead.At the transition to the right vena brachiocephalic vein, a screw became briefly stuck, then the lead slipped out easily.The second targeted lead was a five-year-old icd lead (medtronic sprint quatro s 6935).After unsuccessful attempts to turn back the leads screwed in connection to the ventricle, the connector was cut, a liberator locking stylet was placed and a one-tie compression coil was wrapped around the lead.Products worked as expected.Extraction was successful by pulling the icd lead.At the transition to the right vena brachiocephalic vein, a screw became stuck briefly, then the lead slipped out with light resistance.The third targeted lead was a 26-year-old lv lead (medtronic capsure sp 4024).The connector was cut, liberator locking stylet was placed, and a one-tie compression coil was wrapped around the lead.Products worked as expected.After light pulling, a mediastinal shift indicated strong adhesions of the lv lead to different parts of the svc.For the next step of the extraction, an evolution 11f rl was used.In order to provide better flexibility, the sheaths of the evolution rl were not used.Entrance to the subclavian vein was extremely difficult because of strong scar tissue in the pocket.The passing of the right vena brachiocephalic vein was unexpectedly easy, but after the entrance into the svc the lead was firmly connected to the vein wall.Since the curve of the svc was passed, the tip of the evolution rl was always in perfect alignment to the lead.After a strenuous period of very slow advancement and different pullbacks and restarts of the treatment, the evolution passed the adhesion without any obvious issues.The lead slipped into the evolution easily and the pull-back of the tool was easy as well.After examining the lead for its integrity no defects were noted.As expected, some passages exhibited areas of heavy adhesions.Some minutes later the blood pressure fell, and patient needed reanimation which was ultimately unsuccessful.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key11939357
Report Number2522007-2021-00018
Device Sequence Number3958952
Product Code DRE
UDI-Device Identifier10827002237466
UDI-Public(01)10827002237466(17)240131(10)N177801
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberG23746
Device Catalogue NumberLR-EVN-11.0-RL
Device Lot NumberN177801
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-OFA01; LR-OTE-N; LR-OFA01; LR-OTE-N
Outcome Attributed to Adverse Event Death;
Patient SexFemale